Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 7, 2020, 10:38 PM CDT for Baldwin County, Mobile County, Washington County, Alabama; 4 counties in Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2020, 10:38 PM CDT (03:38 UTC)
- Expired
- Jun 8, 2020, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, AL, Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954
WGUS54 KMOB 080338
FFWMOB
ALC003-097-129-MSC039-041-111-153-080945-
/O.NEW.KMOB.FF.W.0015.200608T0338Z-200608T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
1038 PM CDT Sun Jun 7 2020
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Central Baldwin County in southwestern Alabama...
Northern Mobile County in southwestern Alabama...
Southern Washington County in southwestern Alabama...
Northeastern George County in southeastern Mississippi...
Greene County in southeastern Mississippi...
Perry County in southeastern Mississippi...
Southern Wayne County in southeastern Mississippi...
* Until 445 AM CDT Monday.
* At 1037 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Saraland, Bay Minette, Satsuma, Robertsdale, Citronelle, Creola,
Loxley, Chatom, Richton, Leakesville, Chunchula, Stockton,
Stapleton, Clara, Deer Park, Gulfcrest, Axis, Tibbie, Beaumont and
Calvert.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3143 8915 3143 8894 3164 8894 3153 8832
3121 8794 3116 8794 3116 8797 3115 8797
3116 8788 3105 8775 3052 8748 3056 8779
3071 8793 3101 8865 3112 8914
FLASH FLOOD...RADAR INDICATED
$$
MOBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:39 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 7, 6:39 PM CDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
639 PM CDT Sun Jun 7 2020
.AVIATION...
00Z issuance...Tropical storm conditions continue over TAF sites
with winds expected to gradually subside overnight from east to
west as Tropical Storm Cristobal gradually lifts north over
Louisiana. TAF sites are expected to remain primarily in the MVFR
category except in the heavier bands of rainfall where conditions
will deteriorate into IFR to even LIFR tonight. Conditions are
expected to slowly improve tomorrow with flying conditions by
late Monday morning through afternoon being generally a mix of
MVFR and VFR with scattered to numerous showers and southerly
winds of 10 to 15 knots gusting to 25 knots. /08
&&
.PREV DISCUSSION... /issued 415 PM CDT Sun Jun 7 2020/
NEAR TERM UPDATE /Now Through Monday/...Tropical Storm Cristobal
expected to start taking a more north to northwestward track and
move from the Southeast Louisiana coast and propagate slowly
northwestward this evening. This will maintain high rain chances
through Monday as bands of rain move over the area and expand
inland. The heaviest rainfall amounts are expected primarily over
portions of SE Mississippi and SW Alabama.
Below is a summary of the impacts associated with Cristobal across
our area through Monday:
- A Tropical Storm Warning remains in effect for extreme southeast
MS, extreme southwest AL and the northwest FL coast, where
tropical storm force winds and/or gusts have occurred this
afternoon and are expected to continue to continue tonight
especially with the stronger rainbands.
- Dangerous surf heights with 9-12 foot breakers will continue
through 7 pm CDT Monday, while a HIGH risk of deadly rip
currents continues along area beaches through Tuesday night.
Coastal flooding of 1-3 feet above ground level can be expected
along low lying areas along the coast, bays, and sounds during
periods of high tide during the late morning/early afternoon
hours today and Monday.
- Heavy rainfall will be likely and flooding is possible through
Monday morning, especially across southeast MS, and extreme
southwest AL, where 4-8 inches of rain with isolated totals
around 12 inches possible. Rainfall amounts up to 3 inches with
locally higher totals are possible across northwest FL. A Flash
Flood Watch remains in effect across southeast MS, southwestern
AL, and the northwest FL panhandle.
- A wind advisory has been issued for some inland counties of SW AL
and NW FL panhandle until Monday morning. across the Gulf
towards the coast of Louisiana. A strong southeasterly to
southerly flow is expected tonight as Cristobal moves into
Louisiana.
- There continues a threat for a few tornadoes mainly this
afternoon and tonight across southeast MS, portions of southwest
AL, and the northwest FL panhandle. Tornado watch 266 remains in
effect for the Alabama counties of Mobile and Baldwin as well as
George and Stone counties in Mississippi into this afternoon./08
SHORT TERM /Monday night Through Wednesday night/...Cristobal is
expected to be well inland, over the Arkansas/Missouri area,
Monday evening and become absorbed into an upper trof advancing
eastward across the Plains. Drier air will begin slowly filtering
into the area in its wake so rainfall intensity/totals should
decrease although PoPs will remain relatively high as the region's
weather will be influenced by an upper level trough and afternoon
instability on Tuesday and a cold front pushing through the area
Wednesday through Wednesday night.
A moderate southerly fetch and large swells will keep a high risk
of rip currents going through Wednesday morning. Conditions are
expected to warrant a high surf warning and coastal flood advisory
through 7 pm CDT Monday. Lows Monday night through Wednesday
night will generally range from the lower 70s inland to the mid
70s near the coast. Highs Tuesday and Wednesday will range from
the mid to upper 80s. /08
EXTENDED TERM /Thursday Through Sunday/...An upper ridge builds
over the region Thursday providing a dry northerly flow and quiet
weather into the weekend. Afternoon temperatures will climb into
the upper 80s to low 90s. While overnight lows will range from the low
to mid 60s inland to upper 60s to mid 70s near and along the
coast. /08
MARINE...Tropical storm force winds and building seas will
continue this evening as Tropical Storm Cristobal advances
northwestward across Louisiana. The strong onshore flow then
gradually subsides through Tuesday as Cristobal moves well inland
and weakens. Please refer to the National Hurricane Center for the
latest advisory on Cristobal. /08
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Monday afternoon for ALZ051>053-
261>266.
Wind Advisory until 10 AM CDT Monday for ALZ051>053-059-262.
Tropical Storm Warning for ALZ261-263>266.
High Rip Current Risk through Wednesday morning for ALZ265-266.
Coastal Flood Advisory until 7 PM CDT Monday for ALZ263>266.
High Surf Warning until 7 PM CDT Monday for ALZ265-266.
FL...Flash Flood Watch through Monday afternoon for FLZ201>206.
Wind Advisory until 10 AM CDT Monday for FLZ201-203-205.
Tropical Storm Warning for FLZ202-204-206.
High Rip Current Risk through Wednesday morning for FLZ202-204-
206.
Coastal Flood Advisory until 7 PM CDT Monday for FLZ202-204-206.
High Surf Warning until 7 PM CDT Monday for FLZ202-204-206.
MS...Flash Flood Watch through Monday afternoon for MSZ067-075-076-
078-079.
Wind Advisory until 10 AM CDT Monday for MSZ067-075-076.
Tropical Storm Warning for MSZ078-079.
GM...Tropical Storm Warning for GMZ630>635-650-655-670-675.
Small Craft Advisory until 6 AM CDT Monday for GMZ636.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Jun 7, 6:34 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
634 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM STORM SURGE PENSACOLA 30.43N 87.19W
06/07/2020 ESCAMBIA FL BROADCAST MEDIA
MINOR COASTAL FLOODING REPORTED ON BAYOU
TEXAR AND BAYOU GRANDE BEHIND NAS PENSACOLA.
PEAK WATER LEVEL AT THE PENSACOLA TIDAL
GAUGE WAS 2.58 FT MHHW AT 1 PM.
0618 PM STORM SURGE 3 SSW ALABAMA PORT 30.32N 88.14W
06/07/2020 MOBILE AL PUBLIC
THE CAUSEWAY ON HWY 193 NORTH OF THE DAUPHIN
ISLAND BRIDGE IS FLOODED AND CLOSED. PEAK
WATER VALUE AT THE DAUPHIN ISLAND TIDAL
GAUGE WAS 2.78 FT MHHW AT 242 PM.
0400 PM STORM SURGE 2 NE HOLLINGERS ISLAND 30.57N 88.09W
06/07/2020 MOBILE AL OFFICIAL NWS OBS
FLOODING AT THE FOOT OF THE DOG RIVER BRIDGE
ON DAUPHIN ISLAND PARKWAY. PEAK WATER LEVEL
AT THE DOG RIVER BRIDGE TIDAL GAUGE WAS 2.88
FT MHHW AT 4PM.
1254 PM STORM SURGE MON LOUIS 30.45N 88.11W
06/07/2020 MOBILE AL OFFICIAL NWS OBS
FLOODING ALONG THE FOWL RIVER INCLUDING
FLOODING AT PELICAN REEF MARINA AND GATES OF
FOWL RIVER MARINA. MAXIMUM READING AT THE
EAST FOWL RIVER TIDAL GAUGE WAS 3.1 FT MHHW
AT 1254PM.
0556 PM STORM SURGE 2 E PINTO ISLAND 30.68N 87.99W
06/07/2020 BALDWIN AL OFFICIAL NWS OBS
EASTBOUND LANES OF THE US HWY 90 CAUSEWAY
ARE CLOSED DUE TO FLOODING. WATER ALSO ON
PARTS OF THE WESTBOUND LANES. PEAK WATER
LEVEL AT THE COAST GUARD SECTOR MOBILE TIDAL
GAUGE WAS 3.15 FT MHHW.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:23 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Jun 7, 8:09 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 7, 9:02 PM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 7, 9:47 PM CDT | Special Marine Warning | MOB | 43 min | |
| Jun 7, 9:50 PM CDT | River Flood Warning | MOB | Mobile | 21 days |
| Jun 7, 11:54 PM CDT | Coastal Flood Warning | MOB | Baldwin, Mobile | 19 hr |
| Jun 8, 12:36 AM CDT | Flash Flood Warning | MOB | Baldwin, Choctaw, Clarke, Monroe, Washington | 6 hr |
| Jun 8, 1:42 AM CDT | Flash Flood Warning | MOB | Butler, Clarke, Conecuh, Covington, Crenshaw, Monroe and 1 more | 6 hr |
| Jun 8, 5:04 AM CDT | Areal Flood Warning | MOB | Baldwin, Mobile, Washington | 12 hr |
| Jun 8, 6:18 AM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Jun 8, 7:09 AM CDT | Gale Warning | MOB | 3 hr | |
| Jun 8, 7:09 AM CDT | Small Craft Advisory | MOB | 15 hr | |
| Jun 8, 12:14 PM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Jun 8, 12:48 PM CDT | Special Marine Warning | MOB | 87 min | |
| Jun 8, 1:16 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jun 8, 1:57 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 14 hr |
Nearby
Flash Flood Warnings in Mississippi, 2020Flash Flood Warnings in Alabama, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.